MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in the severely calcified mid left anterior descending artery.A 1.50mm x 20mm maverick balloon catheter was advanced for dilatation where a kink was observed in the device.During second inflation at 12 atmospheres for 21-22 seconds, the balloon ruptured.The device was completely removed and the procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a maverick 2mr balloon catheter.The device was microscopically and visually examined.There was contrast in the inflation lumen and the balloon was tightly folded.The balloon had a hole (less than 1mm in length) 8mm from the tip of the device.There was a kink in the tip transition of the device and the tip was damaged.Product analysis confirmed the reported event, as the device was found to have a hole as well as kink damage to the balloon.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11638401
Report Number2134265-2021-04543
Device Sequence Number3396766
Product Code LOX
UDI-Device Identifier08714729370154
UDI-Public08714729370154
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0022346191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR